Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 8, NWS Milwaukee, WI

February 27, 2013

NWS Milwaukee, WI issued this gale warning at Feb 27, 2013, 3:34 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2013, 3:34 AM CST (09:34 UTC)
Expired
Feb 27, 2013, 2:56 PM CST
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WHUS73 KMKX 270934
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 AM CST WED FEB 27 2013

...STRONG NORTH WINDS AND HIGH WAVES CONTINUE...

.STRONG LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE ACROSS
THE EASTERN GREAT LAKES TONIGHT AND CONTINUE THE STRONG NORTH
WINDS.

LMZ643-644-271745-
/O.NEW.KMKX.GL.W.0008.130227T0934Z-130228T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
334 AM CST WED FEB 27 2013

...GALE WARNING IN EFFECT UNTIL 3 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. 

* WINDS: NORTH GALES TO 35 KNOTS. 

* WAVES: 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-271745-
/O.NEW.KMKX.SC.Y.0027.130227T0934Z-130228T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 AM CST WED FEB 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST
THURSDAY. 

* WINDS: NORTHEAST TO NORTH WINDS TO 30 KNOTS.

* WAVES: 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
2 follow-up statements
809 
WHUS73 KMKX 271518
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST WED FEB 27 2013

...STRONG NORTH WINDS AND HIGH WAVES CONTINUE...

.STRONG LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE
ACROSS THE EASTERN GREAT LAKES TONIGHT AND CONTINUE THE STRONG
NORTH WINDS. 

LMZ643-644-272330-
/O.CON.KMKX.GL.W.0008.000000T0000Z-130228T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
918 AM CST WED FEB 27 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. 

* WINDS: NORTH GALES TO 35 KNOTS.

* WAVES: 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ645-646-272330-
/O.CON.KMKX.SC.Y.0027.000000T0000Z-130228T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
918 AM CST WED FEB 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY.

* WINDS: NORTHEAST TO NORTH GUSTS TO 30 KNOTS.

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

MEB
958 
WHUS73 KMKX 272056
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CST WED FEB 27 2013

...STRONG NORTH WINDS AND HIGH WAVES CONTINUE...

.STRONG LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL MOVE
ACROSS THE EASTERN GREAT LAKES TO NEW ENGLAND THROUGH TOMORROW
NIGHT. THE TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND AN
APPROACHING HIGH PRESSURE WILL RESULT IN STRONG NORTHERLY TO
NORTHEASTERLY WINDS INTO SATURDAY.

LMZ643-644-280500-
/O.CAN.KMKX.GL.W.0008.000000T0000Z-130228T0900Z/
/O.EXB.KMKX.SC.Y.0027.000000T0000Z-130302T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
256 PM CST WED FEB 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH TO NORTHEAST AT 15 TO 25 KTS GUSTING TO 30 KTS. A
  FEW ISOLATED GUSTS TO 35 KTS ARE POSSIBLE THIS EVENING INTO
  TONIGHT.

* WAVES: 6 TO 10 FEET...BECOMING 5 TO 8 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-280500-
/O.EXT.KMKX.SC.Y.0027.000000T0000Z-130302T1500Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
256 PM CST WED FEB 27 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST
SATURDAY. 

* WINDS: NORTH TO NORTHEAST AT 15 TO 25 KTS GUSTING TO 30 KTS.

* WAVES: 6 TO 10 FEET...BECOMING 5 TO 8 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

MEB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 26, 11:02 PM CST, 4 hours 32 minutes earlier.

Area forecast discussion, Feb 26, 11:02 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 PM CST TUE FEB 26 2013

.UPDATE...

ADDED FOND DU LAC AND WASHINGTON COUNTIES TO WARNING AS PERSISTENT
SNOW BAND LINGERS WITH CALLS TO THE SHERIFF DEPARTMENTS INDICATING
THE FALLING SNOW AND GUSTY WINDS WERE MAKING ROADS NEARLY
IMPASSIBLE IN EASTERN FOND DU LAC COUNTY AND NORTHERN WASHINGTON.
HEAVIER SNOW BANDS NOT MAKING A LOT OF PROGRESS TO THE WEST AS
DRIER AIR...MARKED BY LOWER DEW POINTS...IS NOSING INTO NW
PORTIONS OF THE FORECAST AREA.

ALSO WATCHING THE FIRST OF NUMEROUS SNOW SHOWERS MOVING ONSHORE
OVER EXTREME NE IL/SE WI. WAUKEGAN IL DOWN TO 3/4 MILE...OR 1/2
INCH/HOUR SNOW RATE...WITH THIS LEAD SNOW SHOWER BAND.
&&

.AVIATION/06Z TAFS/...

WILL LIKELY KEEP TAF SITES AT IFR LEVELS...ESPECIALLY CIGS...THROUGH
THE FORECAST PERIOD ...THOUGH GFS GUIDANCE INDICATES KMSN MAY
IMPROVE TO MVFR EARLY WEDNESDAY EVENING IN SUBSIDENCE BEHIND
SPOKE OF VORTICITY ROTATING AROUND UPPER LOW. EXPECT STEADY
ACCUMULATING SNOW TO BECOME MORE OCCASIONAL THROUGH THE OVERNIGHT
AS FORM OF PRECIPITATION TURNS TO SNOW SHOWERS...WITH BREAKS
BETWEEN CELLS. NORTHEAST WINDS WILL TURN NORTH BUT REMAIN
GUSTY...WITH THE STRONGEST WINDS AT KMKE AND KENW...EASING SLOWLY
TO THE WEST AT KUES AND KMSN.

&&

.MARINE...

WILL BE EXTENDING GALE WARNING UNTIL 09Z AS BOTH RAP AND NAM
SOUNDINGS TAP 37 KNOT+ WINDS UNTIL AT LEAST 08Z. NOT SEEING GALE
GUSTS AT SOUTHERN LOCATIONS AT THIS TIME...BUT GRADIENT WILL
TIGHTEN FOR A TIME AS LOW LIFTS TOWARD SRN LOWER MICHIGAN AND
WINDS BECOME NORTH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR WIZ051-052-059-
     060-066-070>072.

     WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ058-
     062>065-067>069.

LM...GALE WARNING UNTIL 3 AM CST WEDNESDAY FOR LMZ643>646.

&&

UPDATE...REM
TONIGHT/WEDNESDAY AND AVIATION/MARINE...MEB
WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Feb 27, 12:06 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1206 AM CST WED FEB 27 2013

WIZ046-047-051-052-056>060-062>072-280100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1206 AM CST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
UNTIL NOON CST WEDNESDAY FOR ALL OF SOUTHERN WISCONSIN. TRAVEL
OVERNIGHT INTO WEDNESDAY MORNING WILL BE HAZARDOUS...ESPECIALLY IN
THE LAKESHORE COUNTIES AND TOWARD WALWORTH...RACINE AND KENOSHA
COUNTIES.

A STRONG LOW PRESSURE SYSTEM WILL TRACK TO FAR SOUTH CENTRAL LOWER
MICHIGAN AND FAR NORTHWESTERN OHIO OVERNIGHT. LIGHT TO MODERATE SNOW
OVERNIGHT WILL GRADUALLY BECOME LIGHT BY WEDNESDAY. THE HEAVIEST
SNOW AMOUNTS ARE EXPECTED IN WALWORTH...RACINE AND KENOSHA COUNTIES.
STRONG NORTHEAST WINDS WILL CAUSE BLOWING AND DRIFTING SNOW
PROBLEMS...ESPECIALLY OVERNIGHT IN OPEN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

MAINLY LIGHT SNOW WILL LINGER WEDNESDAY...BEFORE DIMINISHING
WEDNESDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...BUT
SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-280100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1206 AM CST WED FEB 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 3 AM CST WEDNESDAY...DUE TO STRONG
NORTHEAST WINDS FROM PASSING LOW PRESSURE TO THE SOUTHEAST OF THE
AREA. WHEN THE GALE WARNING EXPIRES...A SMALL CRAFT ADVISORY WILL BE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE INTO
SATURDAY...DUE TO LARGE WAVES FROM A PERSISTENT NORTHERLY WIND
BETWEEN LOW PRESSURE OVER THE EASTERN UNITED STATES...AND HIGH
PRESSURE PUSHING IN FROM THE NORTHWEST.

REM/WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Feb 27, 12:08 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 AM CST WED FEB 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             5 SW MADISON            43.03N 89.45W
02/27/2013  M3.2 INCH        DANE               WI   TRAINED SPOTTER

            STORM TOTAL THROUGH 12 AM WEDNESDAY.

&&

WOOD
Local storm report, Feb 27, 12:21 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1221 AM CST WED FEB 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     SNOW             MIDDLETON               43.10N 89.51W
02/27/2013  M4.2 INCH        DANE               WI   TRAINED SPOTTER

&&

HENTZ
Local storm report, Feb 27, 1:01 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
101 AM CST WED FEB 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     SNOW             1 E MOUNT HOREB         43.01N 89.71W
02/27/2013  M3.7 INCH        DANE               WI   TRAINED SPOTTER

1256 AM     SNOW             EDGERTON                42.84N 89.07W
02/27/2013  M3.7 INCH        ROCK               WI   TRAINED SPOTTER

&&

WOOD
Local storm report, Feb 27, 1:23 AM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 AM CST WED FEB 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             MADISON TRUAX AIRPORT   43.14N 89.33W
02/27/2013  M3.1 INCH        DANE               WI   OFFICIAL NWS OBS

            STORM TOTAL THROUGH 12 AM WEDNESDAY. 0.17 INCHES LIQUID
            EQUIVALENT.

1200 AM     SNOW             3 SE SULLIVAN           42.98N 88.55W
02/27/2013  M1.9 INCH        JEFFERSON          WI   OFFICIAL NWS OBS

            STORM TOTAL THROUGH 12 AM WEDNESDAY. 0.23 INCHES LIQUID
            EQUIVALENT.

1200 AM     SNOW             MILWAUKEE INTERNATIONAL 42.94N 87.90W
02/27/2013  M4.6 INCH        MILWAUKEE          WI   OFFICIAL NWS OBS

            STORM TOTAL THROUGH 12 AM WEDNESDAY. 0.43 INCHES LIQUID
            EQUIVALENT.

&&

WOOD
Local storm report, Feb 27, 2:35 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 AM CST WED FEB 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     SNOW             GERMANTOWN              43.23N 88.10W
02/27/2013  M5.8 INCH        WASHINGTON         WI   TRAINED SPOTTER

&&

WOOD
Local storm report, Feb 27, 2:54 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 AM CST WED FEB 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     SNOW             5 SW MADISON            43.03N 89.45W
02/27/2013  M4.3 INCH        DANE               WI   TRAINED SPOTTER

&&

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:34 AM CSTSmall Craft AdvisoryMKX4 days
Feb 27, 10:44 AM CSTWinter Weather AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan13 hr

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.